MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EUS ENDOSCOPIC ULTRASOUND CENTER; UNIVERSAL ENDOSCOPIC ULTRASOUND CENTER

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EUS ENDOSCOPIC ULTRASOUND CENTER; UNIVERSAL ENDOSCOPIC ULTRASOUND CENTER
Model Number EU-ME2 PREMIER PLUS
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned to the service center.As part of our investigation, the service history for the subject device and found that the device was evaluated on april 18, 2019 by the manufacturer¿s clinical specialist and the image issue was confirmed.There was no record of service for the subject device.The investigation is currently ongoing to obtain additional information regarding the reported event.
 
Event or Problem Description
The service center was informed that during an unspecified procedure, the ultrasound image was dark and grainy.The physician was unable to view the aspiration needle.The intended procedure was aborted.The user facility reported that the patient had been sedated prior to the procedure and was transported to different hospital.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results.Please the updates in sections: d10, g4, g7, h2, h3, h6 and h10.An endoscopic ultrasound eu-me2 premier plus, serial# (b)(6), was returned for evaluation also, based on previous service order 19075247 ¿description of the problem ¿ the near field is very dark and the progressive is very bright ¿ there are 3 lines on contrast¿.The device came with a new keyboard maj-1995, sn (b)(6).A visual inspection was performed on the as received condition of the device and found the front panel with a large crack on its lower right corner.The rear panel was also bent at the ac inlet area.There are 2 input sockets on the front; however, the metal frame of the socket #1 was damaged; therefore, the socket 1 could not be tested for functionality.The socket #2 was then checked with our test us cable maj-1597 and an ultrasound endoscope bf-uc180f.The us image displayed on the monitor, but corrupted.It was very bright, and not dark or grainy as reported.Based on the evaluation findings, the reported complaint of bright image was confirmed.However, dark and grainy image was not duplicated.The physical damage found on the front panel and sockets could have contributed to the reported complaint.This damage is likely due to mishandling as the device could have been dropped causing a strong impact to the device.

Brand Name
EVIS EUS ENDOSCOPIC ULTRASOUND CENTER
Common Device Name
UNIVERSAL ENDOSCOPIC ULTRASOUND CENTER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9151124
Report Number8010047-2019-03475
Device Sequence Number16905875
Product Code IYN
UDI-Device Identifier04953170343414
UDI-Public04953170343414
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEU-ME2 PREMIER PLUS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;